MAUDE Adverse Event Report: COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Catalog Number DT-6-5F
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Per rep - on (b)(6) 2023 - when they were down in the stomach area that they wanted to treat, they went to release one band but all six deployed.The procedure was successfully completed with another device of the same type.6.3.1.1 did any unintended section of the device remain inside the patient¿s body? -no.If yes, please describe.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? -no.6.3.1.3 did the patient require any additional procedures due to this occurrence? -no.If yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? -no.If yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? -no.6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? -no.Please specify adverse effects and provide details.1.0 rpn prefix: dt.1.1 general questions.1.1.1 please advise the anatomical location of the intended target site.-stomach.1.1.2 what make & model of endoscope was used? -olympus.1.1.3 was a disposable cap used at the biopsy port? n/a, yes, no -yes.If yes, please list the cap manufacturer and part number.-unkr.1.1.4 was secure attachment of duette handle successfully accomplished at biopsy port? n/a, yes, no -yes.1.1.5 was lubricant allowed between the inside of the ligator and the endoscope¿s distal end? n/a, yes, no -no.1.1.6 was alcohol applied to the device? n/a, yes, no -no.1.1.7 was the endoscope wiped free of fluids before attachment of the ligator barrel? n/a, yes, no -unkr.1.1.8 was the knot in the trigger cord sealed into the hole of the handle? n/a, yes, no -yes.1.1.9 was the endoscope curved or straight during loading of the trigger cord into the handle? n/a, curved, straight -straight.1.1.10 was the handle placed in the two-way position before straightening the endoscope? n/a, yes, no -unkr.1.1.11 was the handle kept in the two-way position until ready to deploy the bands? n/a, yes, no -unkr.1.1.12 was the handle kept in the two-way position when withdrawing the endoscope? n/a, yes, no -unkr.1.1.13 was the complaint issue identified prior to use? n/a, yes, no -no.If yes, what was observed? 1.1.14 if performance was not what was expected, what occurred? -all the bands deployed at once.1.1.15 what was the outcome? -successful procedure.1.1.16 was the reason for the poor performance identified during or post the procedure? n/a, during, post -during.If yes, what was the reason identified by the user/ hospital.-all of the bands deployed at once.1.1.17 on what step of the procedure was the issue identified? -first attempted deployment.1.1.18 did the patient require any additional procedures as a result of this event? n/a, yes, no -no.1.1.19 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -none.1.1.20 were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no -no.If yes, please specify what was observed and where on the device it was observed.1.1.21 was the endoscope tip curved during loading of the trigger cord into the handle? -no.1.2 for complaints involving the snare component, request the following: -n/a.1.2.1 please provide the name and model number of the electrosurgical generator and endoscope used with the device.1.2.2 what electrosurgical settings (blend) were used with the device? 1.2.3 were electrosurgical settings established with regard to the generator manufacturers specifications and the physician¿s input? n/a, yes, no.1.2.4 were the connections between the device, active cord and electrosurgical generator unit secure? n/a, yes, no.1.2.5 did the active cord work properly with other accessories? n/a, yes, no.1.2.6 pre-procedure, was the snare confirmed to fully retract and extend with the catheter in a coiled position? n/a, yes, no.1.2.7 how many resections were accomplished with the kit snare? 1.2.8 were any additional snares required to complete the procedure? n/a, yes, no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 01-dec-2023.
 
Additional Manufacturer Narrative
Device evaluation 01 x dt-6-5f device of lot c2019716 was returned to cirl opened in its original packaging.With the information provided, a physical and document based investigation was carried out.Lab evaluation lab evaluation date: 17august/2023.Visual inspection: banding ligator component, snare and handle also returned.Trigger cord wire returned tangled up in handle, no bands present on ligator.No visual defects observed.Document review prior to distribution all dt-6-5f devices are subject to visual a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the relevant manufacturing records for lot c2019716 did not reveal any discrepancies that could have contributed to the complaint issue.The failure has not previously occurred with lot c2019716.Based on the information to date, there are no manufacturing issues associated with lot c2019716.It should be noted that the instructions for use (ifu0026) states the following: ¿if an abnormality is detected that would prohibit proper working condition, do not use.¿ system preparation section: "with the endoscope tip straight, place the trigger cord into the slot on the spool of the multi-band ligator handle (gig.7a) and pull down until the knot is seated in the hole of the slot (fig.7b).Note: the knot must be seated into the hole or the handle will not function properly." "with the multi-band ligator handle in the two-way position, slowly rotate the handle clockwise to wind the trigger cord onto the handle spool until it is taut (fig.8).Note: care must be taken to avoid deploying a band while winding the trigger cord." there is no evidence to suggest that the user did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause review a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the trigger cord which may not have been wound round the handle spool tightly enough and may have gotten caught up in a band when being deployed.Confirmation of complaint the complaint is confirmed based on customer and/or rep testimony.Summary the complaint is confirmed based on customer and/or rep testimony.Failure identified: does not allow for smooth movement - 01 device, confirmed used.A definitive root cause could not be determined from the available information.A possible root cause may be attributed to the trigger cord which may not have been wound round the handle spool tightly enough and may have gotten caught up in a band when being deployed.According to the initial reporter, there were no adverse effects reported.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY DEVICE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17743087
Report Number3001845648-2023-00703
Device Sequence Number14772708
Product Code KNS
UDI-Device Identifier00827002351295
UDI-Public(01)00827002351295(17)240123(10)C2019716
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2024
Device Catalogue NumberDT-6-5F
Device Lot NumberC2019716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/20/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown